View Full Version : New to Ritalin......Should I feel lousy?


NewToAdhdAt33
07-18-16, 02:36 PM
I started Ritalin (methylphenidate) 5mg twice daily on Saturday.

I have either been sleeping or sitting on my couch staring into space for 3 days.

This seems to be the opposite of what I need, seeing as how before I accomplished things, just in a totally random and not very helpful way.

Anyone else have this happen? Will it wear off when I get used to it?

C15H25N3O
07-21-16, 09:29 PM
Is it IR or XR? Pill or capsule?
5mg are an extreme low end dosage almost if it is IR.
If it s XR, sorry, it is like nothing.

Do you take other medications?

You should give your physician a call and tell him its effect on you.
He hopefully will increase the dosage to 10mg with an option to 20mg.

You should feel a real kick in of attention paired with vigilance from Ritalin.

If a higher dosage still makes you sleepy or depressive, dont waste time
waiting for an effect and ask for another med.

Impromptu_DTour
07-21-16, 10:11 PM
*LisDex brings up a good point.

Interactions between XR vs IR can be different (or in the case of Ritalin LE vs IR), as well as medication interactions.

Often is it advised to give a psychoactive medication some time for the body to adjust, as it is a central nervous system stimulant. That can vary, and might not even be applicable depending on the person. I myself was lethargic on Ritalin as a child, but as an adult, im on it now and its a much more beneficial experience. Lethargy is not an uncommon side effect with CNS stims, at least to me its an under, but its probably a side effect to listen to, and may or may not indicate that its not a good fit.

Are you taking other medications, or have any other conditions affecting your central nervous system that could be potential contributing factors? While 10mg per day in 2 doses is small, some people are very sensitive to stuff that hits their CNS. It could be an indicator that, that dose is too high. Back in the day i used to get sedated if my doses were too high, just a thought (a thought from someone who is on a forum, and not a doctor mind you, but a thought).

Some people dont take to some stimulants (or stimulants at all), unfortunately theres no real test for that kind of sensitivity. Of course if you grow a 7th leg, or bust out in boils, or start spiralling off into (hypo)mania or start having suicidal thoughts and ideations, talk to your Dr immediately.

But dont get frustrated, and dont think that if Ritalin isnt a fit for you, that all stimulants will be too, Ritalin is different than other amphetamines, and is usually a first place to start for many Dr's simply because of its safety, and legacy.

But it wont hurt to talk to your Dr anyway, and keep them in the loop about your reactions.. it would be useful for them to know.

iDTour

*never really sure how to appropriately refer to you C15H25N30